Alert archive / Ohio / Frost Advisories in 2021
Frost Advisory 4, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Apr 25, 2021, 3:14 PM EDT for 16 counties in Ohio. It took effect at Apr 26, 2021, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 3:14 PM EDT (19:14 UTC)
- In effect from
- Apr 26, 2021, 3:00 AM EDT
- Expired
- Apr 26, 2021, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
Counties Auglaize County, OH, Champaign County, OH, Delaware County, OH, Fairfield County, OH, Franklin County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899 WWUS71 KILN 251914 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 314 PM EDT Sun Apr 25 2021 OHZ026-034-035-043>046-052-054>056-064-065-073-074-082-260515- /O.NEW.KILN.FR.Y.0004.210426T0700Z-210426T1300Z/ Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign- Madison-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-Pike- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, Delaware, Urbana, London, West Jefferson, Plain City, Columbus, Newark, Circleville, Lancaster, Pickerington, Chillicothe, Logan, Waverly, and Piketon 314 PM EDT Sun Apr 25 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Portions of Central, South Central and West Central Ohio. * WHEN...From 3 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
771 WWUS71 KILN 260124 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 924 PM EDT Sun Apr 25 2021 OHZ026-034-035-043>046-052-054>056-064-065-073-074-082-261000- /O.CON.KILN.FR.Y.0004.210426T0700Z-210426T1300Z/ Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign- Madison-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-Pike- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, Delaware, Urbana, London, West Jefferson, Plain City, Columbus, Newark, Circleville, Lancaster, Pickerington, Chillicothe, Logan, Waverly, and Piketon 924 PM EDT Sun Apr 25 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of Central, South Central and West Central Ohio. * WHEN...From 3 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
665 WWUS71 KILN 260806 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 406 AM EDT Mon Apr 26 2021 OHZ026-034-035-043>046-052-054>056-064-065-073-074-082-261300- /O.CON.KILN.FR.Y.0004.000000T0000Z-210426T1300Z/ Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign- Madison-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-Pike- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, Delaware, Urbana, London, West Jefferson, Plain City, Columbus, Newark, Circleville, Lancaster, Pickerington, Chillicothe, Logan, Waverly, and Piketon 406 AM EDT Mon Apr 26 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of Central, South Central and West Central Ohio. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
419 WWUS71 KILN 261303 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 903 AM EDT Mon Apr 26 2021 OHZ026-034-035-043>046-052-054>056-064-065-073-074-082-261415- /O.EXP.KILN.FR.Y.0004.000000T0000Z-210426T1300Z/ Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign- Madison-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-Pike- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, Delaware, Urbana, London, West Jefferson, Plain City, Columbus, Newark, Circleville, Lancaster, Pickerington, Chillicothe, Logan, Waverly, and Piketon 903 AM EDT Mon Apr 26 2021 ...FROST ADVISORY HAS EXPIRED... Temperatures have increased to the lower and middle 40s this morning and will continue to increase to highs near 70 later this afternoon. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Apr 25, 1:53 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 25, 1:53 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 153 PM EDT Sun Apr 25 2021 .SYNOPSIS... High pressure moving east through the Great Lakes will extend an axis of the high pressure south into the Ohio Valley as it crosses the region today. As the high stalls along the OH/PA border Monday, return southerly flow will pull in warmer air to the region as a ridge builds in the upper levels west of the region. Good southwest flow and the apex of the ridge will be found over us on Tuesday, with the warmest temperatures of the forecast occurring. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... West-northwest mid level flow with weak surface front pushing into western Ohio. This front will track thru the area this morning with drier air advecting into the region. Surface Td/s behind this front across Indiana generally drop into the mid/upper 30s. As this drier air advects into the region on northwest winds expect fog to continue to improve and clouds giving way to increasing sunshine. Temperatures look to be around 5 degrees below normal with highs from the upper 50s north to the mid 60s south. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Surface high pressure will build across the area tonight. Mid and high level clouds to spill across the north but otherwise expect mostly clear sky conditions. Lows will be in the upper 30s for most locations. Have frost in the forecast where temperatures were <36. Coldest area will be east of Columbus and in the Hocking Hills. Dewpoints will be 30 or lower over the northern half of the CWA for much of the late night, so temperatures could be bumped down almost across the board. This could necessitate some frost headlines but is not a foregone conclusion at this time and forecast trended towards a more optimistic and not as cold solution. Upper level ridging and southwest flow at the surface will combine to bring temperatures under generally sunny skies to between 70-75, warmest in the southwest and coolest in the northeast. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... High pressure will be situated east of the region at the start of the long term Monday night. Dry conditions will be present. In addition low temperatures Monday night will be warmer than they have been recently with southerly flow. Tuesday is expected to be the warmest day. Decent southerly flow with some wind gusts around and in excess of 30 mph will bring in warmer air. Increased temperatures and have high temperatures reaching into the 80s. Wednesday into Thursday, an unsettled weather pattern is expected to develop. There is some instability at times and therefore have some thunder mention in the forecast. Several rounds of precipitation are expected before beginning to taper off Friday morning. Models diverge for when precipitation completely exits the region. Went with dry conditions for the day on Saturday. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Weak surface cold front to push east through the TAF sites this afternoon. MVFR ceilings in the eastern TAF sites will improve to VFR as drier air continues to advect into the region on northwest winds. Large area of surface high pressure to build acrs the Great Lakes/Ohio Valley overnight. Expect mainly clear skies this evening with some high level clouds spilling into the area overnight. Although drier air will be in place, some MVFR vsby restrictions due to fog development is possible at favored KLUK and KILN locations late tonight. After any fog improves early Monday expect VFR conditions to prevail thru the remainder of the day. Northwest winds around 10 kts will gust up to 20 kts this aftn and then become light and variable overnight. Southeast winds at 10 kts or less are forecast for Monday. OUTLOOK...MVFR ceilings and visibilities possible Wednesday into Thursday. Thunderstorms possible Wednesday into Wednesday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...AR SHORT TERM...Franks LONG TERM...Novak AVIATION...AR
Hazardous weather outlook, Apr 25, 10:39 AM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1039 AM EDT Sun Apr 25 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-261445- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 1039 AM EDT Sun Apr 25 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:18 AM EDT | Dense Fog Advisory | ILN | Auglaize, Butler, Champaign, Clark, Clermont, Clinton and 16 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.